I have been on stimulant medications since I was in the 2nd grade for my diagnosis of ADD. I am now a college freshman. A good 5 years ago, I began taking adderall, deciding it would be most effective in treating my tendency towards distraction (According to the doctor, there is no hyperactivity). My dosage is currently 90 mg, and has been such for approximately 1 1/2 years. I am instructed to take 60 mg in the morning, and another 30 in the evening.
Regretfully, I haven't exactly been faithful to this dosage lately. I began to gradually abuse the medication about 1 1/2 years ago, sometimes taking as much as 180 mg (but the most I've taken in a 3 hour sitting rarely or never exceeds 90 mg), and even experimenting with insufflation twice. I've tried several times to stop taking this medication, but never saw more than a week pass before I decided that I'm much better-off on the meds. In my struggle to end what has now become an addiction, I've been trying to find frightening adverse effects that my habits will have. I am now very frightened of my future.
What I'm wishing to know is the likelihood that any damage impairing my ability to function intellectually, and/or impairing my sanity, has been done, and whether or not such damage could be completely reversed if I were to discontinue all amphetamine usage within this next year. Also, I would love to hear any suggestions you may have regarding how I might better manage to maintain my academic pursuits in college during my withdrawal period. How can I lessen the exhaustion, depression, emotional volatility, etc. Thank you for your time, and I hope any responses given will be enlightening to others in similar circumstances.
Welcome to the forum. I'm not familiar w/ Adderall, but my son takes concerta for ADHD. I do know you cannot stop these drugs cold turkey. You should talk to your Dr. and discuss a plan w/ him When my son goes to his dads/ every other weekend, sometimes he doesn't take his meds all wk.end and by Mon. morning he is vomiting, has bad headache, sick to his stomach and diarrhea. I just put it together about 2 wks. ago after reading this forum, that he was having wd's....it freaked me out!
I know when he doesn't take his meds, he can't focus.
Again, please speak w/ your Dr. or a counselor at school.
Keep posting...we're here for you!
I have been on concerta as well, but never had any desire to abuse it. I know that it acts quite a bit differently than adderall, which is a mix of amphetamines (effects are closely related to meth). I know that stopping adderall suddenly and completely carries no serious health risks, but yields lots of unpleasant and temporarily debilitating effects like profound exhaustion and depression. I was actually against taking the meds from the beginning and wanted to stop at multiple points - sometimes I would hide them and have large stashes of pills accumulate in my dresser because I wasn't given the option to not take them - and now I'm really wishing I had done it.
I know...I have worried about the long term efffects of these meds for ADD and ADHD...hang in there,,,it's kind of slow tonight...someone wil be along to answer your question..if you don't get answers ..repost your question in the morning!
My son has been taking 15 mg twice a day of D-Amphetamine generic for Dexedrine Spansule..for over 8 years, before that he took 15mg once a day for 14 years. My concern is he has been on this medication for over 22 years and is 34 years old..will he be taking this medication his entire life? He was diagnosed with ADHD.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.